MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BN PROSPEC SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BN PROSPEC SYSTEM
Model Number BN PROSPEC SYSTEM
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Siemens is investigating the issue.
 
Event or Problem Description
A discordant, falsely low albumin result was obtained on a patient cerebrospinal fluid (csf) sample on a bn prospec system using n antiserum to human albumin reagent.The discordant result was not reported to the physician(s), as it did not match the patient's total protein result.The same sample was repeated twice for albumin csf, recovering higher.The repeat results were reported, as the correct results, to the physician(s).Two days later, the same sample was repeated again for albumin csf, recovering higher and confirming the repeat results from two days prior.There are no reports of patient intervention or adverse health consequences due to the discordant, falsely low albumin csf result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2020-00059 on 13-nov-2020.Additional information (17-nov-2020): section b7 of the mdr was updated with additional information received on 17-nov-2020.Additional information (18-nov-2020): quality controls (qc) recovered in range at the time of the event.The provided calibration curve was also inconspicuous.The issue was limited to one patient sample.Additional information (10-dec-2020): the affected patient sample was sent to siemens for investigation testing.The sample was rerun twice for albumin, generating correct results of 483 mg/l and 499 mg/l.No sample abnormalities were observed visually.The cause of the event is unknown.The system is performing according to specifications.No further evaluation of this device is required.

Brand Name
BN PROSPEC SYSTEM
Common Device Name
BN PROSPEC SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key10838477
Report Number9610806-2020-00059
Device Sequence Number2960168
Product Code JZW
UDI-Device Identifier00630414002736
UDI-Public00630414002736
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K001647
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBN PROSPEC SYSTEM
Device Catalogue Number10465217
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer11/17/2020
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date12/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR